MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded.Therefore, a no product return engineering evaluation was completed.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint inflation difficulty was confirmed based on review of provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, reviews of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, ''the inflation deployment was asymmetrical.'' per review of provided procedural imagery, the valve was adequately positioned between the valve alignment markers prior to deployment.During deployment, inflation of the balloon was constrained at the distal end, with the distal constraint eventually overcome and full inflation achieved.Additionally, just prior to the distal constraint of the balloon being overcome, a shadow is visible near the valve inflow side, resembling a separated sheath tip.While there was no evidence indicating that a manufacturing non-conformance may have contributed to the complaint, the investigation shows that the reported event may be related to device interactions, caused by a potential circumferential tear at the sheath's distal tip.Such a tear could lodge against the distal end of the valve or balloon and impede uniform deployment.No labeling/ifu deficiencies were identified.However, the investigation suggests that the reported event is likely related to device interactions, resulting from a torn and separated sheath distal tip.A product risk assessment (pra) was previously initiated to investigate the constrained inflation and its associated risks.A capa was initiated to further investigate esheath+ distal tip tears.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.This is one of two manufacturer reports being submitted for this case.
 
Event or Problem Description
Edwards received notification from a field clinical specialist that a patient underwent a transfemoral tavr procedure with a 26mm sapien 3 ultra resilia valve.As reported, the inflation deployment was asymmetrical.The team believed that lvot calcium and annular calcium contributed by causing more push force on inflow of balloon.The valve was able to be fully deployed.The approximate inflation/deflation time was unknown.No fluid loss was noticed.The ratio of contrast to saline in the inflation medium was 15 ml of contrast (15:85).The valve deployed in the intended location.There was no slow inflation/deflation time or any other abnormalities noted during prep.There was no damage seen on the device before or after the removal.There was no withdrawal difficulties with the delivery system and/or sheath.There was no patient injury.The patient's final outcome was noted as discharged.The provided imagery was reviewed, and the following was observed: inflation of balloon was constrained at the distal end, with distal constraint eventually overcome and full inflation achieved valve appeared adequately between markers prior to deployment.Just prior to the distal constraint of the balloon being overcome, a shadow was visible near the valve inflow that resembles a separated sheath tip.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24781822
Report Number2015691-2026-13837
Device Sequence Number9987973
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)270731(10)66876295
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Catalogue NumberN/A
Device Lot Number66876295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale